Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 12, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 12, 2009, 1:31 PM PDT for 4 counties in Oregon; Siskiyou County, California. It took effect at Oct 12, 2009, 11:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 1:31 PM PDT (20:31 UTC)
- In effect from
- Oct 12, 2009, 11:00 PM PDT
- Expired
- Oct 13, 2009, 8:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 28 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 122031 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 131 PM PDT MON OCT 12 2009 CAZ081-131215- /O.NEW.KMFR.WI.Y.0012.091013T0600Z-091014T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 131 PM PDT MON OCT 12 2009 ...WIND ADVISORY IN EFFECT FOR THE SHASTA VALLEY FROM 11 PM THIS EVENING TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY FOR THE SHASTA VALLEY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT TUESDAY. A STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE COAST TONIGHT THEN MOVE INLAND TUESDAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT AND TUESDAY. THE STRONGEST WINDS WILL BE IN THE VICINITY OF WEED. SOUTH WINDS WILL DECREASE TUESDAY EVENING. && $$ HOLTZ
5 follow-up statements
000 WWUS76 KMFR 131004 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 304 AM PDT TUE OCT 13 2009 ORZ031-131815- /O.EXB.KMFR.WI.Y.0012.091013T1200Z-091014T0300Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 304 AM PDT TUE OCT 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG PACIFIC WEATHER SYSTEM APPROACHING THE COAST WILL MOVE INLAND TODAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE IN THE VICINITY OF SUMMER LAKE. THE WINDS WILL DECREASE LATE THIS EVENING. && $$ ORZ024-026-131815- /O.EXB.KMFR.WI.Y.0012.091013T1500Z-091014T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 304 AM PDT TUE OCT 13 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG PACIFIC WEATHER SYSTEM APPROACHING THE COAST WILL MOVE INLAND TODAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE IN THE VICINITY OF ASHLAND. THIS WINDS WILL DECREASE LATE THIS EVENING. && $$ CAZ081-131815- /O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 304 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG PACIFIC WEATHER SYSTEM APPROACHING THE COAST WILL MOVE INLAND TODAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE IN THE VICINITY OF WEED. THE WINDS WILL DECREASE THIS EVENING. && $$
000 WWUS76 KMFR 131751 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1051 AM PDT TUE OCT 13 2009 CAZ081-ORZ024-026-031-140200- /O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD... ASHLAND...LAKEVIEW 1051 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION TODAY. SOUTHERLY WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL BE IN THE VICINITY OF WEED IN THE SHASTA VALLEY...AND THE HIGHER ELEVATIONS IN LAKE COUNTY. THE WINDS WILL DECREASE THIS EVENING. && $$ RH
000 WWUS76 KMFR 132016 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 116 PM PDT TUE OCT 13 2009 ORZ024-026-132130- /O.CAN.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 116 PM PDT TUE OCT 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 35 MPH WILL CONTINUE THE REST OF THE AFTERNOON. $$ CAZ081-ORZ031-140300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...LAKEVIEW 116 PM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHERLY WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED THE REST OF THE AFTERNOON...THEN DECREASE THIS EVENING. && $$ RH
000 WWUS76 KMFR 132031 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 131 PM PDT TUE OCT 13 2009 ORZ026-140300- /O.EXA.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 131 PM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHERLY WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH CAN BE EXPECTED THROUGH EARLY EVENING. && $$ CAZ081-ORZ031-140300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...LAKEVIEW 131 PM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHERLY WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THIS EVENING. && $$ RH
000 WWUS76 KMFR 140255 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 755 PM PDT TUE OCT 13 2009 CAZ081-ORZ031-140400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...LAKEVIEW 755 PM PDT TUE OCT 13 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ ORZ026-140400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 755 PM PDT TUE OCT 13 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 12, 8:50 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Oct 12, 8:50 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT MON OCT 12 2009
.DISCUSSION...THE LATEST WATER VAPOR SATELLITE LOOP SHOWS A WEAK
SHORT WAVE MOVING INSIDE 130 THIS MORNING. AS THE WAVE APPROACHES
THE COAST TODAY EXPECT HIGH CLOUDS TO INCREASE ACROSS MOST OF THE
REGION. A QUICK LOOK AT THE 12Z MODEL DATA COMING IN SHOWS THE GFS
AND NAM IN PRETTY GOOD AGREEMENT WITH THE MAIN SURFACE LOW JUST WEST
OF 130W EARLY TUESDAY MORNING. BOTH MODELS MOVE THE LOW NORTHWARD
WHILE DEEPENING TUESDAY...BUT KEEP IT ALONG OR JUST WEST OF 130W.
&&
.AVIATION...IFR CONDITIONS ALONG THE COAST WILL IMPROVE TO MVFR
THIS MORNING THEN REMAIN MVFR TONIGHT. MEANWHILE IT WILL REMAIN VFR
INLAND. LOCAL MOUNTAIN OBSCURATIONS WILL DEVELOP THIS EVENING AS
A STRONG COLD FRONT APPROACHES THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM
TUESDAY TO 5 PM PDT WEDNESDAY FOR PZZ356.
HAZARDOUS SEAS WARNING FROM 11 AM TUESDAY TO 5 AM PDT THURSDAY
FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 11 AM PDT TUESDAY FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 5 AM
PDT TUESDAY FOR PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 5 AM TUESDAY TO 5 AM PDT FRIDAY FOR
PZZ370-PZZ376.
GALE WARNING FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR PZZ370-
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 5 AM PDT TUESDAY FOR PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TUESDAY TO 5 PM PDT
WEDNESDAY FOR PZZ350.
RHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:13 PM PDT | Small Craft Advisory for Winds | MFR | 36 hr | |
| Oct 11, 8:13 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 39 hr | |
| Oct 12, 3:11 AM PDT | Small Craft Advisory for Winds | MFR | 12 hr | |
| Oct 12, 2:50 PM PDT | Small Craft Advisory for Winds | MFR | 20 hr |
Nearby
Wind Advisories in Oregon, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.